Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sofie92

mino is drying my skin... is that normal?

i know antibiotics are only supposed to get ride of acne bacteria, but my skin is considerably more dry than before i started taking mino. i usually have ridiculously oily skin and would use bp face wash, bp lotion, and at night retin-a. well, i cant even use bp lotion anymore my face is so dry and flakey. i only use the face wash and after i have to put a bunch of moisturizer on my face and my skin is still flakey. i know i should buy a more sensitive face wash, which i will do some time today or tomorrow, but i'm worried because i'm planning on going on accutane in the next month and if my skin is already dry idk how my body is going to handle accutane. if the antibiotics were working wonders i probably would reconsider accutane, but it isnt. i still get small breakouts and its been over a month. (i have mild-moderate acne btw)

has anyone else gotten dried out from antibiotics?

Share this post


Link to post
Share on other sites
i know antibiotics are only supposed to get ride of acne bacteria, but my skin is considerably more dry than before i started taking mino. i usually have ridiculously oily skin and would use bp face wash, bp lotion, and at night retin-a. well, i cant even use bp lotion anymore my face is so dry and flakey. i only use the face wash and after i have to put a bunch of moisturizer on my face and my skin is still flakey. i know i should buy a more sensitive face wash, which i will do some time today or tomorrow, but i'm worried because i'm planning on going on accutane in the next month and if my skin is already dry idk how my body is going to handle accutane. if the antibiotics were working wonders i probably would reconsider accutane, but it isnt. i still get small breakouts and its been over a month. (i have mild-moderate acne btw)

has anyone else gotten dried out from antibiotics?

I am on accutane right now and yes it does dry up your skin.

I started mino november 1, and by new years (dec31) my face was totally clear. However, in april it started to come back, and we believed that I was getting immune to mino so we decided accutane. Maybe its just the summer time and stuff that is making your skin more dry? I didnt experience anything like that when I was on mino. I was on 50 2x a day

Actually now that I think about it: Started Nov 1, started to clear till about december 13, then had a pretty decent breakout. Went away quick and skin was 100% clear by dec 31.

i would give it 6-8 weeks. I loved mino until it stopped working after a few months.

Share this post


Link to post
Share on other sites

I am not on mino I am on Keflex and my skin got considerably more dry after I started taking antibiotics. I had mildly oily skin most of my adult life and after I started the antiobiotics my skin got really dry (flaky and tight...I have to apply moisturizer liberally). So the mino may have affected you the same way.

Share this post


Link to post
Share on other sites
i know antibiotics are only supposed to get ride of acne bacteria, but my skin is considerably more dry than before i started taking mino. i usually have ridiculously oily skin and would use bp face wash, bp lotion, and at night retin-a. well, i cant even use bp lotion anymore my face is so dry and flakey. i only use the face wash and after i have to put a bunch of moisturizer on my face and my skin is still flakey. i know i should buy a more sensitive face wash, which i will do some time today or tomorrow, but i'm worried because i'm planning on going on accutane in the next month and if my skin is already dry idk how my body is going to handle accutane. if the antibiotics were working wonders i probably would reconsider accutane, but it isnt. i still get small breakouts and its been over a month. (i have mild-moderate acne btw)

has anyone else gotten dried out from antibiotics?

I am on accutane right now and yes it does dry up your skin.

I started mino november 1, and by new years (dec31) my face was totally clear. However, in april it started to come back, and we believed that I was getting immune to mino so we decided accutane. Maybe its just the summer time and stuff that is making your skin more dry? I didnt experience anything like that when I was on mino. I was on 50 2x a day

Actually now that I think about it: Started Nov 1, started to clear till about december 13, then had a pretty decent breakout. Went away quick and skin was 100% clear by dec 31.

i would give it 6-8 weeks. I loved mino until it stopped working after a few months.

i'm taking 100mg 2x a day so that might be why i'm drying out so much. how have you been responding to accutane? i'm really nervous to go on it, but i know i'm going to go on it at some point in my life, so i might as well get it over with.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×